Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 3, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 1, 2011, 12:00 PM CST for Pointe Coupee Parish, West Feliciana Parish, Louisiana; Amite County, Wilkinson County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2011, 12:00 PM CST (18:00 UTC)
- Expired
- Feb 1, 2011, 12:45 PM CST
- In force
- 45 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 8:40 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
689
WUUS54 KLIX 011800
SVRLIX
LAC077-125-MSC005-157-011845-
/O.NEW.KLIX.SV.W.0003.110201T1800Z-110201T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1200 PM CST TUE FEB 1 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
NORTHERN WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
WESTERN AMITE COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF LIBERTY...
SOUTHEASTERN WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 1245 PM CST
* AT 1156 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF SPILLMAN...OR
10 MILES NORTHWEST OF ST. FRANCISVILLE...AND MOVING NORTHEAST AT 70
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODVILLE...CENTREVILLE AND GLOSTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND HAS
DOWNED TREES AND POWER LINES AS IT MOVED THROUGH EVANGELINE AND
ACADIA PARISHES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3113 9076 3100 9111 3100 9118 3096 9119
3081 9158 3098 9168 3136 9101 3135 9099
3136 9097 3136 9092
TIME...MOT...LOC 1759Z 233DEG 62KT 3090 9148
$$
95/DMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 11:57 AM CST, 3 minutes earlier.
Area forecast discussion, Feb 1, 11:57 AM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1157 AM CST TUE FEB 1 2011
.AVIATION...
...18Z TAF ISSUANCE...
WIDESPREAD SHOWERS HAVE DEVELOPED AHEAD OF THE MAIN LINE AND WILL
AFFECT ALL 8 TAF SITES THROUGH 22Z. ERGO...PREVAILING IFR
CONDITION WILL THE RULE WITH TEMPO VLIFR CONDITIONS DUE TO VIS
RESTRICTIONS. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONTAL
PASSAGE FOR ALL TAF SITES BETWEEN 22Z AND 02Z WITH STRONG WINDS.
CEILING WILL ASCEND OVERNIGHT AS COLD AIR PUSHES IN FROM THE
NORTH.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WARNING FROM MIDNIGHT WEDNESDAY TO 8 AM WEDNESDAY
FOR THE FOLLOWING ZONES: EAST FELICIANA...POINTE
COUPEE...ST. HELENA...AND WEST FELICIANA.
WIND ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING ZONES:
LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...UPPER JEFFERSON...UPPER PLAQUEMINES...AND UPPER
ST. BERNARD.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
MS...HARD FREEZE WARNING FROM MIDNIGHT WEDNESDAY TO 8 AM WEDNESDAY
FOR THE FOLLOWING ZONES: AMITE...PIKE...AND WILKINSON.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Feb 1, 6:25 AM CST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 625 AM CST TUE FEB 1 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-021230- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 625 AM CST TUE FEB 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY FOR THE ENTIRE OUTLOOK AREA. THE MAIN TIME FRAME APPEARS TO BE DURING THE LATE MORNING AND AFTERNOON HOURS AND ALL MODES OF SEVERE WEATHER ARE POSSIBLE FOR THE ENTIRE OUTLOOK AREA. A VERY STRONG SYSTEM WILL MOVE THROUGH THE LOWER MISSISSIPPI VALLEY TUESDAY AND DRAG A COLD FRONT THROUGH THE REGION TUESDAY AFTERNOON AND EVENING. THIS SYSTEM WILL HAVE AMPLE SHEAR... MOISTURE AND FORCING TO WORK WITH BUT INSTABILITY WILL BE A LIMITING FACTOR IN COVERAGE OF SEVERE STORMS. LARGE HAIL... DAMAGING STRAIGHT LINE WINDS...AND EVEN A FEW TORNADOES WILL BE POSSIBLE. HEAVY RAIN WILL ALSO BE POSSIBLE. STORM TOTAL RAINFALL WILL GENERALLY BE BETWEEN 1 AND 2 INCHES. HOWEVER...LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE. WINDS...(BOTH LAND AND MARINE) THIS STORM SYSTEM TUESDAY WILL ALSO BRING STRONG WINDS TO THE LAND AND COASTAL WATERS TODAY THROUGH WEDNESDAY. A WIND ADVISORY IS IN EFFECT FOR ALL LAND AREAS THIS AFTERNOON AS WINDS WILL GENERALLY RANGE FROM 20 TO 25 MPH SUSTAINED AHEAD OF THE FRONT WITH GUSTS POSSIBLY APPROACHING 35 MPH. THE WIND ADVISORY MAY NEED TO BE EXTENDED AFTER FRONTAL PASSAGE FOR GUSTY CONDITIONS. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT TODAY THROUGH WEDNESDAY AFTERNOON. WINDS OF 20 TO 30 KNOTS WILL BE POSSIBLE OVER ALL OF THE GULF WATERS DURING THIS TIME AND SEAS COULD REACH 9 FEET IN THE OUTER WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MARINE... A SMALL CRAFT ADVISORY WILL STILL BE EFFECT FOR MUCH OF THE COASTAL WATERS WITH WINDS TO 20 TO 25 KNOTS AND HIGH GUSTS. SEAS OF 9 FEET ARE STILL POSSIBLE IN THE OUTER WATERS. WINTER PRECIPITATION... THERE IS A CHANCE FOR A WINTRY MIX OF PRECIPITATION ACROSS SOUTHWEST MISSISSIPPI AND ADJACENT LOUISIANA PARISHES INCLUDING PARTS OF THE BATON ROUGE METRO THURSDAY MORNING INTO THROUGH FRIDAY MORNING AS A LOW PRESSURE CENTER IN THE GULF OF MEXICO TRIES TO SPREAD PRECIPITATION NORTH INTO A COLD AIRMASS. AT THIS TIME THE MAIN CONCERN APPEARS TO BE SLEET AND EVEN FREEZING RAIN BUT CONFIDENCE IS LOW RIGHT NOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED LATE THIS MORNING THROUGH THIS AFTERNOON. AFTER TODAY IT MAY BE NEEDED AGAIN IN ANTICIPATION OF WINTER WEATHER THURSDAY AND FRIDAY..FEBRUARY THIRD AND FOURTH. CAB
In the hours before
Special weather statement, Feb 1, 8:45 AM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 845 AM CST TUE FEB 1 2011 LAZ034>037-046>048-MSZ068-069-011700- AMITE-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-POINTE COUPEE- ST HELENA-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 845 AM CST TUE FEB 1 2011 ...LINE OF STRONG THUNDERSTORMS APPROACHING EAST CENTRAL LOUISIANA INCLUDING THE BATON ROUGE METRO AREA... A LINE OF STRONG THUNDERSTORMS...MAINLY ACROSS WESTERN LOUISIANA... WAS MOVING EAST AT 40 MILE AN HOUR. THIS LINE WILL REACH EXTREME SOUTHWEST MISSISSIPPI AROUND 11 AM THIS MORNING AND APPROACHING THE NORTHERN PARTS OF THE BATON ROUGE METRO AREA JUST BEFORE NOON. GUSTY WINDS UP TO 40 MILES AN HOUR...HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WILL ACCOMPANY THESE STORMS. A FEW STORMS MAY BE SEVERE. REMEMBER...A TORNADO WATCH IS IN EFFECT UNTIL 3 PM THIS AFTERNOON.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 5:05 AM CST | Hard Freeze Warning | LIX | East Feliciana, Pointe Coupee, Saint Helena, West Feliciana | 27 hr |
| Feb 1, 5:05 AM CST | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 25 hr |
| Feb 1, 11:01 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 59 min |
| Feb 1, 11:37 AM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 38 min |
| Feb 1, 12:16 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 44 min |
| Feb 1, 12:45 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 60 min |
| Feb 1, 12:53 PM CST | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena and 1 more | 57 min |
| Feb 1, 1:05 PM CST | Special Marine Warning | LIX | 55 min | |
| Feb 1, 1:17 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa, Washington | 58 min |
| Feb 1, 1:41 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Tammany, Tangipahoa, Washington | 64 min |
| Feb 1, 1:54 PM CST | Special Marine Warning | LIX | 66 min | |
| Feb 1, 1:59 PM CST | Special Marine Warning | LIX | 61 min | |
| Feb 1, 2:11 PM CST | Severe Thunderstorm Warning | LIX | Washington | 49 min |
| Feb 1, 3:04 PM CST | Special Marine Warning | LIX | 26 min | |
| Feb 1, 3:20 PM CST | Special Marine Warning | LIX | 115 min | |
| Feb 1, 3:45 PM CST | Special Marine Warning | LIX | 60 min | |
| Feb 1, 4:45 PM CST | Special Marine Warning | LIX | 2 hr | |
| Feb 1, 5:10 PM CST | Special Marine Warning | LIX | 31 min | |
| Feb 1, 2:58 PM CST | Severe Thunderstorm Warning | LIX | Pearl River | 32 min |
| Feb 1, 4:42 PM CST | Severe Thunderstorm Warning | LIX | Jackson | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.